Alert archive / Florida / Small Craft Advisories in 2012

Small Craft Advisory 10, NWS Miami, FL

February 21, 2012

NWS Miami, FL issued this small craft advisory at Feb 21, 2012, 4:28 AM EST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Feb 21, 2012, 4:28 AM EST (09:28 UTC)
Expired
Feb 22, 2012, 4:00 PM EST
In force
36 hr
Issued by
NWS Miami, FL

The text

As transmitted, in the capitals the NWS used until 2016.

049 
WHUS72 KMFL 210928
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
428 AM EST TUE FEB 21 2012

AMZ650-670-220000-
/O.NEW.KMFL.SC.Y.0010.120221T0928Z-120222T2100Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
428 AM EST TUE FEB 21 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST WEDNESDAY. 

* SEAS: A MODERATE SWELL WILL DEVELOP TODAY INTO WEDNESDAY
  AFTERNOON ACROSS THE PALM BEACH WATERS. SEAS COULD REACH UP TO 9
  FEET IN EXPOSED AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
4 follow-up statements
812 
WHUS72 KMFL 211953
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
253 PM EST TUE FEB 21 2012

AMZ650-670-222000-
/O.CON.KMFL.SC.Y.0010.000000T0000Z-120222T2100Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
253 PM EST TUE FEB 21 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
WEDNESDAY...

* SEAS: A MODERATE SWELL WILL CONTINUE TO AFFECT THE ATLANTIC
  WATERS OFF PALM BEACH COUNTY THROUGH WEDNESDAY AFTERNOON. SEAS
  COULD REACH UP TO 9 FEET IN EXPOSED AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
301 
WHUS72 KMFL 220853
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
353 AM EST WED FEB 22 2012

AMZ650-670-221700-
/O.CON.KMFL.SC.Y.0010.000000T0000Z-120222T2100Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
353 AM EST WED FEB 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* SEAS: A MODERATE SWELL WILL CONTINUE TO AFFECT THE ATLANTIC
  WATERS OFF PALM BEACH COUNTY THROUGH THIS EVENING. SEAS COULD
  REACH UP TO 8 FEET IN EXPOSED AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
618 
WHUS72 KMFL 221520
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
1020 AM EST WED FEB 22 2012

AMZ650-670-222100-
/O.CON.KMFL.SC.Y.0010.000000T0000Z-120222T2100Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
1020 AM EST WED FEB 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* SEAS: A MODERATE NORTH NORTHEAST SWELL WILL CONTINUE TO AFFECT
  THE ATLANTIC WATERS OFF PALM BEACH COUNTY THROUGH THIS EVENING.
  SEAS COULD REACH UP TO 8 FEET IN EXPOSED AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
432 
WHUS72 KMFL 222110
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
410 PM EST WED FEB 22 2012


AMZ650-670-230900-
/O.EXP.KMFL.SC.Y.0010.000000T0000Z-120222T2100Z/
/O.NEW.KMFL.SC.Y.0011.120222T2110Z-120223T0900Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
410 PM EST WED FEB 22 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS EXTENDED THE SMALL CRAFT
ADVISORY...WHICH IS NOW IN EFFECT UNTIL 4 AM EST THURSDAY.

* SEAS: A MODERATE NORTHEAST SWELL WILL CONTINUE TO AFFECT THE
  ATLANTIC WATERS OFF THE PALM BEACH COUNTY COAST THROUGH THROUGH
  THE OVERNIGHT PERIOD TONIGHT. SEAS WILL RANGE FROM 5 TO 8 FEET
  THROUGH THIS TIME...THEN SLOWLY BEGIN TO SUBSIDE LATE IN THE
  NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 21, 4:04 AM EST, 24 minutes earlier.

Area forecast discussion, Feb 21, 4:04 AM EST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
404 AM EST TUE FEB 21 2012

.DISCUSSION...
TUESDAY THROUGH THURSDAY...DRY WEATHER EXPECTED OVER THE NEXT FEW DAYS. A
SURFACE HIGH PRESSURE ACROSS EASTERN US WILL CONTINUE MOVING EAST.
EASTERLY FLOW WILL PREVAIL TODAY BUT WEAKENING SLIGHTLY AS THE DAY
PROGRESSES...ALLOWING FOR THE WEST COAST SEA BREEZE TO DEVELOP
THIS AFTERNOON. AS THE SURFACE HIGH CONTINUES TO MOVE AWAY FROM
THE FLORIDA PENINSULA...WIND FLOW WILL BECOME SOUTH-
EASTERLY...IMPLYING WARM TEMPERATURES ACROSS SOUTH FLORIDA FOR THE
END OF THE WEEK. HIGH TEMPERATURES COULD REACH THE MID 80'S MOSTLY
ACROSS THE INTERIOR AND WEST.

FRIDAY AND THROUGH EARLY NEXT WEEK...A LOW PRESSURE SYSTEM OVER
NORTH-CENTRAL US WILL CONTINUE STRENGTHENING THROUGH THE WEEK AND
MOVING EAST...ALLOWING FOR ITS COLD FRONT TO POSSIBLY REACH SOUTH
FLORIDA THIS WEEKEND. LATEST GUIDANCE KEEPS BRINGING THIS BOUNDARY
TO OUR CWA BY EARLY SATURDAY...WHICH IS A SIMILAR PATTERN FROM
THIS PASSED WEEKEND'S WEATHER. THIS BOUNDARY SEEMS TO BE
WEAK...THEREFORE KEPT THE POPS IN THE SLIGHT CHANCE RANGE ACROSS
THE WHOLE AREA STARTING ON FRIDAY. CURRENT MODELS SHOW THE FRONTAL
BOUNDARY STALLING FOR A FEW FRAMES SOUTH OF THE FLORIDA PENINSULA BEFORE
MOVING BACK NORTH BY SUNDAY AFTERNOON. FOR THIS REASON...INTRODUCED
A SLIGHT CHANCE OF SHOWERS ACROSS THE WHOLE AREA FOR EARLY NEXT
WEEK.

&&

.MARINE...LIGHT EASTERLY FLOW WILL BECOME SOUTHEASTERLY BY
WEDNESDAY...AS THE SURFACE HIGH ACROSS EASTERN US MOVES AWAY FROM
THE FLORIDA PENINSULA. A MODERATE SWELL GENERATED BY A LOW
PRESSURE SYSTEM MOVING ACROSS THE NORTH ATLANTIC...WILL AFFECT THE
LOCAL ATLANTIC WATERS...ESPECIALLY OFF PALM BEACH...FROM TUESDAY
NIGHT THROUGH THURSDAY MORNING. MARINERS SHOULD EXERCISE CAUTION
ACROSS THIS AREA. A MODERATE RISK OF RIP CURRENTS IS ALSO EXPECTED
FOR THE PALM BEACH WATERS DUE TO THIS SWELL.

&&

.FIRE WEATHER...DRIER CONDITIONS ARE EXPECTED THIS WEEKEND AFTER
THE FRONTAL PASSAGE. AT THIS MOMENT...LATEST GUIDANCE SHOWS RH
VALUES IN THE MID 30S ON SATURDAY AFTERNOON. NO SPECIAL PRODUCTS
WERE GENERATED AT THIS TIME DUE TO UNCERTAINTY. THIS WILL BE
FURTHER EVALUATED IN FUTURE FORECAST PACKAGES.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  78  61  81  65 / -  -  -  10
FORT LAUDERDALE  78  65  79  67 / -  -  -  -
MIAMI            78  64  80  67 / -  -  -  -
NAPLES           76  59  79  63 / -  -  10 10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...17/ERA
AVIATION/RADAR...14/MJB
Hazardous weather outlook, Feb 20, 6:00 PM EST, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
600 PM EST MON FEB 20 2012

AMZ610-630-FLZ063-066>075-168-172>174-211100-
LAKE OKEECHOBEE-BISCAYNE BAY-GLADES-HENDRY-INLAND PALM BEACH-
METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-INLAND BROWARD-
METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE-
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
FAR SOUTH MIAMI DADE-
600 PM EST MON FEB 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS ANTICIPATED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

EASTERLY WINDS COMBINED WITH A NORTHEAST SWELL WILL RESULT IN
AN ELEVATED RISK OF RIP CURRENTS ALONG THE EAST COAST BEACHES
THROUGH AT LEAST WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

Nearby

Small Craft Advisories in Florida, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.